Alert archive / Utah / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 33, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Jun 22, 2005, 1:43 PM MDT for Salt Lake County, Utah County, Utah. It was in force for 30 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2005, 1:43 PM MDT (19:43 UTC)
- Expired
- Jun 22, 2005, 2:13 PM MDT
- In force
- 30 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
Counties Salt Lake County, UT, Utah County, UT
The radar
The Salt Lake City radar (KMTX), 91 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 2:00 PM MDT | TSTM WND DMG | Sandy, UT | POWERLINES DOWN DUE TO WIND |
| Jun 22, 2:00 PM MDT | HAIL 0.75 | Midvale, UT | REPORTED TO NWS EMPLOYEE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 7.7 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 55 J/kg
- Mixed-layer CIN
- -290 J/kg
- Mixed-layer LCL
- 3001 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KSLC 221945 SVRSLC UTC035-049-222015- /O.NEW.KSLC.SV.W.0033.050622T1943Z-050622T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 143 PM MDT WED JUN 22 2005 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL SALT LAKE COUNTY IN UTAH THIS INCLUDES THE CITIES OF...WEST VALLEY CITY...SANDY...MURRAY... COTTONWOOD HEIGHTS EXTREME NORTH CENTRAL UTAH COUNTY IN UTAH * UNTIL 215 PM MDT * AT 139 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS OVER SOUTHERN SALT LAKE COUNTY AND NORTHERN UTAH COUNTY CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS ARE MOVING NORTH AT 15 MPH. LAT...LON 4042 11209 4041 11177 4068 11167 4073 11214 $$ MEJ
1 follow-up statement
000 WWUS55 KSLC 222013 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 213 PM MDT WED JUN 22 2005 UTC035-049-222023- /O.CAN.KSLC.SV.W.0033.000000T0000Z-050622T2015Z/ UTAH UT-SALT LAKE UT- 213 PM MDT WED JUN 22 2005 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SALT LAKE AND EXTREME NORTH CENTRAL UTAH COUNTIES IS CANCELLED... THESE SEVERE THUNDERSTORMS HAVE WEAKENED AND SEVERE WEATHER IS NO LONGER EXPECTED. HOWEVER...STRONG GUSTY WINDS AND BRIEF HEAVY RAIN FROM THESE STORMS ARE STILL POSSIBLE WITHIN THE SALT LAKE. REPORT ANY SEVERE WEATHER OR DAMAGE TO LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE. LAT...LON 4042 11209 4041 11177 4068 11167 4073 11214 $$ MEJ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 10:10 AM MDT, 3 hours 33 minutes earlier.
Area forecast discussion, Jun 22, 10:10 AM MDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1010 AM MDT WED JUN 22 2005 .SYNOPSIS...AN UPPER LEVEL RIDGE WILL REMAIN CENTERED TO THE EAST OF THE INTERMOUNTAIN REGION THROUGH THE WEEK WITH A MOIST SOUTHERLY FLOW OVER UTAH. && .DISCUSSION...MID LEVEL RIDGE REMAINS CENTERED OVER NORTHERN NM/SOUTHERN CO THIS MORNING...WHILE FURTHER WEST LONGWAVE TROUGH REMAINS ACROSS EASTERN PACIFIC. AN AXIS OF MID LEVEL MOISTURE EXTENDS AROUND WESTERN PERIPHERY OF RIDGE ACROSS NORTHERN AZ INTO UT...WHERE PW VALUES REMAIN AT OR ABOVE .75 INCHES. TWO SHORTWAVE FEATURES OF INTEREST THIS MORNING...A CONVECTIVELY INDUCED VORTICITY MAXIMA OVER NORTHERN AZ...AND A SHORTWAVE TROUGH EJECTING FROM LONGWAVE TROUGH INTO SOUTHERN CA/NV. THESE FEATURES ARE HELPING TO MAINTAIN MORNING CONVECTION ACROSS SOUTHERN NV/SOUTHWEST UT. EXPECT A FAIRLY ACTIVE DAY ACROSS MUCH OF THE FORECAST AREA AS BOTH OF THESE SHORTWAVE FEATURES LIFT NORTHEAST. WESTERN HALF OF CWA ALSO PROGGED TO COME UNDER INFLUENCE OF 60KT 250MB JET STREAK WHICH IS FORECAST BY MODELS TO DEVELOP ACROSS EASTERN NV ASSOCIATED WITH SOUTHERN CA SHORTWAVE. THIS SHOULD LEAD TO FAIRLY SUBSTANTIAL AREAL COVERAGE OF CONVECTION THIS AFTERNOON...PARTICULARLY ACROSS NORTHERN HALF OF CWA WHICH WILL BE UNDER INFLUENCE OF SHORTWAVE FEATURES. ONLY FLY IN THE OINTMENT IS POSSIBILITY THAT RESIDUAL CLOUD COVER FROM MORNING CONVECTION WILL LIMIT INSTABILITY THIS AFTERNOON AND SUPPRESS CONVECTIVE DEVELOPMENT. AT THIS POINT DONT ANTICIPATE THIS TO BE A PROBLEM GIVEN LARGE SCALE LIFT ACROSS REGION. HAVE GONE AHEAD AND RAISED POPS INTO CHANCE CATEGORY FOR ALL AREAS THIS AFTERNOON EXCEPT THOSE OVER AND IMMEDIATELY NORTH OF GSL. && .FIRE WEATHER...INCREASING MOISTURE ACROSS THE AREA THIS AFTERNOON WILL BRING A BETTER CHANCE FOR MOIST THUNDERSTORMS TO PRODUCE RAINFALL IN EXCESS OF A TENTH OF AN INCH. && .HYDRO...FLOW INCREASES ON COTTONWOOD CREEK FROM SIGNIFICANT HIGH ELEVATION SNOWPACK MELTING STILL EXPECTED...SO WILL NEED TO BE MONITORED. && .AVIATION...LAKE BREEZE SHOULD BRIEFLY DEVELOP AT KSLC AS SURFACE PATTERN AND FLOW ALOFT REMAIN WEAK. MOST LIKELY TIME FOR THE LAKE BREEZE TO DEVELOP APPEARS TO BE BETWEEN THE HOURS OF 18Z TO 22Z. AFTER 22Z...AREA SHOULD MIX DOWN SOUTHWEST WINDS ALOFT. IN ADDITION...RAINED COOLED AIR OUT OF SHOWERS DEVELOPING ALONG THE SOUTHERN PART OF THE SALT LAKE VALLEY MAY SHIFT THE AFTERNOON WINDS BACK TO SOUTHERLY. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. SEAMAN
Hazardous weather outlook, Jun 22, 6:08 AM MDT, 7 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 608 AM MDT WED JUN 22 2005 UTZ005-015-231200- GREAT SALT LAKE DESERT AND MOUNTAINS-WEST CENTRAL UTAH- 608 AM MDT WED JUN 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL UTAH .DAY ONE...TODAY SCATTERED THUNDERSTORMS WILL DEVELOP TODAY...MAINLY THIS AFTERNOON... ACROSS THE GREAT SALT LAKE DESERT AND MOUNTAINS AND WEST CENTRAL UTAH. A POTENTIAL FOR DRY LIGHTNING EXISTS AS A FEW OF THE STORMS MAY PRODUCE LITTLE OR NO RAINFALL. ISOLATED STORMS MAY ALSO PRODUCE STRONG MICROBURST WINDS. THE STORMS WILL BE GENERATED IN RESPONSE TO A MID LEVEL DISTURBANCE LIFTING NORTH ACROSS THE REGION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. UTZ001>004-006>014-016>021-WYZ021-231200- CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY- CENTRAL AND SOUTHWEST MOUNTAINS- GLEN CANYON RECREATION AREA/LAKE POWELL-HENRY MOUNTAINS- NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT- SOUTHWEST UTAH-SOUTHWEST WYOMING-UTAHS DIXIE AND ZION NATIONAL PARK- WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH- WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS- 608 AM MDT WED JUN 22 2005 THIS HAZARDOUS WEATHER OUTLOOK EXTREME SOUTHWEST WYOMING AND ALL BUT NORTHWEST...WEST CENTRAL AND EXTREME EASTERN UTAH. .DAY ONE...TODAY SCATTERED THUNDERSTORMS CAN BE EXPECTED TODAY. A FEW OF THE STORMS MAY PRODUCE STRONG MICROBURST WINDS...MAINLY THIS AFTERNOON. THE STORMS WILL BE GENERATED IN RESPONSE TO A MID LEVEL DISTURBANCE LIFTING NORTH ACROSS THE REGION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. BARJENBRUCH
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 4:54 PM MDT | Severe Thunderstorm Warning | SLC | Washington | 51 min |
| Jun 22, 5:45 PM MDT | Severe Thunderstorm Warning | SLC | Iron, Washington | 45 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.